Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 135, NWS Memphis, TN

July 30, 2009DeSoto County, Marshall County, Tunica County, Mississippi; Fayette County, Shelby County, Tennessee; Crittenden County, Lee County, St. Francis County, Arkansas

NWS Memphis, TN issued this flash flood warning at Jul 30, 2009, 7:03 PM CDT for DeSoto County, Marshall County, Tunica County, Mississippi; Fayette County, Shelby County, Tennessee; Crittenden County, Lee County, St. Francis County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2009, 7:03 PM CDT (00:03 UTC)
Expired
Jul 30, 2009, 10:00 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Crittenden County, AR, Lee County, AR, St. Francis County, AR, DeSoto County, MS, Marshall County, MS, Tunica County, MS, Fayette County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 49 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1552 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
1.3
Supercell composite
8.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:39 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 30, 3:39 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT THU JUL 30 2009

.DISCUSSION...
COMPLEX OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
THE FORECAST AREA THIS EVENING BRINGING HEAVY RAINFALL CAUSING
FLASH FLOODING AND POSSIBLE STRONG TO SEVERE THUNDERSTORMS. THE
MAIN HAZARDS WITH ANY SEVERE THUNDERSTORM THAT DEVELOPS ACROSS
NORTH MISSISSIPPI AND WEST TENNESSEE WILL BE DAMAGING WINDS AND
LARGE HAIL...ALTHOUGH CANNOT RULE OUT AN ISOLATED TORNADO. FEEL
PRETTY CONFIDENT THAT MOST AREAS WILL SEE RAINFALL AFTER 00Z SO
HAVE CONTINUED WITH CATEGORICAL POPS FOR TONIGHT. SURFACE LOW
PRESSURE SYSTEM CURRENTLY SITUATED ACROSS SOUTHWEST ARKANSAS WILL
MOVE ACROSS THE FORECAST AREA OVERNIGHT AND MOVE NORTHEAST OF THE
AREA BY MORNING ENDING THE HEAVY RAINFALL CHANCES. A FEW SHOWERS
AND THUNDERSTORMS MAY BE PRESENT ACROSS NORTHEAST MISSISSIPPI AND
WEST TENNESSEE EARLY FRIDAY. HIGH TEMPERATURES WILL STILL BE BELOW
NORMAL ON FRIDAY WITH HIGHS IN THE MID 80S EXPECTED.

HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE AREA FRIDAY NIGHT
GIVING WAY TO DRY CONDITIONS. BUT ANOTHER UPPER LEVEL IMPULSE
WILL MOVE THROUGH THE UPPER LEVEL TROUGH STILL OVER THE REGION.
AS A RESULT...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED ON SATURDAY...SATURDAY NIGHT...AND SUNDAY. ONCE
AGAIN...BELOW NORMAL TEMPERATURES CAN BE EXPECTED WITH THE
ADDITIONAL CLOUD COVER AND RAINFALL ACROSS THE AREA.

SUNDAY NIGHT AND INTO MONDAY WILL BE BRIEFLY DRY WITH HIGH
PRESSURE MOVING ACROSS THE AREA. HOWEVER...ANOTHER UPPER LEVEL
DISTURBANCE WILL GLANCE THE AREA MONDAY NIGHT BRINGING AN INCREASE
IN RAIN CHANCES FOR THE AREA. HOWEVER THIS TIME...RAINFALL
AMOUNTS WILL BE LIGHT WITH LESS THAN A HALF OF AN INCH EXPECTED.
BY MIDWEEK...THE GFS ADVERTISES THAT THE UPPER RIDGE OVER THE
CENTRAL PLAINS WILL FINALLY BEGIN TO BUILD OVER THE AREA BRINGING
MUCH DRIER AND WARMER CONDITIONS TO THE MIDSOUTH. IF THIS PANS
OUT...DRY WEATHER WILL CONTINUE WEDNESDAY THROUGH AT LEAST FRIDAY
WITH HIGH TEMPERATURES AROUND NORMAL IN THE LOWER 90S. HOWEVER...THE
ECMWF CONTINUES AN ACTIVE AND WET PATTERN NEXT WEEK SO WILL NEED
TO SEE FUTURE MODEL RUNS TO SEE HOW THIS TIME PERIOD WILL PLAY
OUT.

KNS

&&

.AVIATION...
18Z TAFS

LARGE THUNDERSTORM COMPLEX WAS MAKING ITS WAY EASTWARD THROUGH AR
AT 18Z. LIGHTNING COVERAGE HAS BEEN SOMEWHAT LIMITED... AND HAVE
KEPT PREVAILING THUNDER TO A MINIMUM. BEST LIKELIHOOD FOR THUNDER
AND VSBY RESTRICTIONS LIKELY TO OCCUR IN THE 21Z TO 00Z TIME
FRAME... SLIGHTLY EARLIER AT KJBR.

IFR CIGS LIKELY BY 06Z...BEHIND THE EXITING UPPER LEVEL SHORTWAVE
TROF. THESE CIGS SHOULD KEEP VSBY FROM FALLING TOO LOW...BUT WILL
HAVE TO WATCH FOR BREAKS IN THE CLOUDS LATE THIS EVENING.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  70  86  72  86 / 100  10  10  50
MKL  69  85  64  87 / 100  10  10  40
JBR  67  85  65  86 / 100  10  10  50
TUP  72  84  70  86 / 100  20  10  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR COAHOMA-DESOTO-
     QUITMAN-TATE-TUNICA.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-
     PANOLA-PONTOTOC-PRENTISS-TALLAHATCHIE-TIPPAH-TISHOMINGO-
     UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR DYER-LAKE-LAUDERDALE-
     OBION-SHELBY-TIPTON.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
     HENDERSON-HENRY-MADISON-MCNAIRY-WEAKLEY.

&&
Hazardous weather outlook, Jul 30, 3:55 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
355 PM CDT THU JUL 30 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-312300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
355 PM CDT THU JUL 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES ACROSS PORTIONS OF
THE MIDSOUTH THIS AFTERNOON AND TONIGHT...MAINLY ALONG AND SOUTH
OF A LINE FROM JONESBORO ARKANSAS TO PARIS TENNESSEE. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN HAZARDS...HOWEVER...AND
ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE MIDSOUTH THROUGH
TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY
RAINFALL ON THE ORDER OF 2 TO 4 INCHES CAUSING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR SATURDAY
AND SUNDAY. LOCALLY HEAVY RAINFALL MAY CONTINUE TO CREATE AN
ELEVATED RISK OF FLASH FLOODING. A FEW STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE...BUT ORGANIZED WIDESPREAD SEVERE
THUNDERSTORM DEVELOPMENT IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR AREAS SOUTH OF A LINE FROM
JONESBORO ARKANSAS TO PARIS TENNESSEE THIS AFTERNOON AND TONIGHT.

KNS

In the hours before

Local storm report, Jul 30, 6:07 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
607 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     4 SW DOWNTOWN MEMPHIS   35.09N 90.10W
07/30/2009                   SHELBY             TN   PUBLIC

            18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
            LOWRY DR.

0432 PM     TORNADO          4 E DOWNTOWN MEMPHIS    35.13N 89.98W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
            LIMBS ON EXPRESSWAY.

0451 PM     TORNADO          5 SW LAKELAND           35.19N 89.79W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
            PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.

0500 PM     TORNADO          4 SE OLIVE BRANCH       34.91N 89.78W
07/30/2009                   DESOTO             MS   NWS EMPLOYEE

            BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
            ALSO POWER POLES DOWN.

0501 PM     TORNADO          2 SSE OLIVE BRANCH      34.93N 89.82W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
            OVERTURNED.

0502 PM     TORNADO          2 SE OLIVE BRANCH       34.93N 89.80W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.

0507 PM     TSTM WND GST     7 S RIPLEY              35.64N 89.53W
07/30/2009  M86.00 MPH       LAUDERDALE         TN   MESONET

            86 MPH FROM MESONET OBSERVATION

0515 PM     FLASH FLOOD      1 N HERNANDO            34.84N 89.99W
07/30/2009                   DESOTO             MS   TRAINED SPOTTER

            FLOODING AT GOODMAN AND GREENBROOK ROAD.

0553 PM     FLASH FLOOD      2 N COLLIERVILLE        35.08N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            WATER ON COLLIERVILLE-ARLINGTON ROAD NEAR STEWART RD.
            WATER ABOUT 1 FOOT DEEP.

0553 PM     FLASH FLOOD      1 N COLLIERVILLE        35.07N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            WATER OVER CURB ABOUT ONE FOOT DEEP.

&&

TLSJR
Local storm report, Jul 30, 6:22 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
622 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     4 SW DOWNTOWN MEMPHIS   35.09N 90.10W
07/30/2009                   SHELBY             TN   PUBLIC

            18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
            LOWRY DR.

0432 PM     TORNADO          4 E DOWNTOWN MEMPHIS    35.13N 89.98W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
            LIMBS ON EXPRESSWAY.

0451 PM     TORNADO          5 SW LAKELAND           35.19N 89.79W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
            PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.

0500 PM     TORNADO          4 SE OLIVE BRANCH       34.91N 89.78W
07/30/2009                   DESOTO             MS   NWS EMPLOYEE

            BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
            ALSO POWER POLES DOWN.

0501 PM     TORNADO          2 SSE OLIVE BRANCH      34.93N 89.82W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
            OVERTURNED.

0502 PM     TORNADO          2 SE OLIVE BRANCH       34.93N 89.80W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.

0507 PM     TSTM WND GST     7 S RIPLEY              35.64N 89.53W
07/30/2009  M86.00 MPH       LAUDERDALE         TN   MESONET

            86 MPH FROM MESONET OBSERVATION

0515 PM     FLASH FLOOD      1 N HERNANDO            34.84N 89.99W
07/30/2009                   DESOTO             MS   TRAINED SPOTTER

            FLOODING AT GOODMAN AND GREENBROOK ROAD.

0553 PM     FLASH FLOOD      1 N COLLIERVILLE        35.07N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            WATER OVER CURB ABOUT ONE FOOT DEEP.

0553 PM     FLASH FLOOD      2 N COLLIERVILLE        35.08N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            WATER ON COLLIERVILLE-ARLINGTON ROAD NEAR STEWART RD.
            WATER ABOUT 1 FOOT DEEP.

0600 PM     FLASH FLOOD      1 N COLLIERVILLE        35.07N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            CREEK OUT OF BANK NORTH OF SHELTON ROAD

&&

TLSJR
Local storm report, Jul 30, 6:28 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     4 SW DOWNTOWN MEMPHIS   35.09N 90.10W
07/30/2009                   SHELBY             TN   PUBLIC

            18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
            LOWRY DR.

0432 PM     TORNADO          4 E DOWNTOWN MEMPHIS    35.13N 89.98W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
            LIMBS ON EXPRESSWAY.

0451 PM     TORNADO          5 SW LAKELAND           35.19N 89.79W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
            PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.

0500 PM     TORNADO          4 SE OLIVE BRANCH       34.91N 89.78W
07/30/2009                   DESOTO             MS   NWS EMPLOYEE

            BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
            ALSO POWER POLES DOWN.

0501 PM     TORNADO          2 SSE OLIVE BRANCH      34.93N 89.82W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
            OVERTURNED.

0502 PM     TORNADO          2 SE OLIVE BRANCH       34.93N 89.80W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.

0507 PM     TSTM WND GST     7 S RIPLEY              35.64N 89.53W
07/30/2009  M86.00 MPH       LAUDERDALE         TN   MESONET

            86 MPH FROM MESONET OBSERVATION

0515 PM     FLASH FLOOD      1 N HERNANDO            34.84N 89.99W
07/30/2009                   DESOTO             MS   TRAINED SPOTTER

            FLOODING AT GOODMAN AND GREENBROOK ROAD.

0553 PM     FLASH FLOOD      2 N COLLIERVILLE        35.08N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            WATER ON COLLIERVILLE-ARLINGTON ROAD NEAR STEWART RD.
            WATER ABOUT 1 FOOT DEEP.

0553 PM     FLASH FLOOD      1 N COLLIERVILLE        35.07N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            WATER OVER CURB ABOUT ONE FOOT DEEP.

0600 PM     FLASH FLOOD      1 N COLLIERVILLE        35.07N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            CREEK OUT OF BANK NORTH OF SHELTON ROAD

0625 PM     FLASH FLOOD      COLLIERVILLE            35.06N 89.68W
07/30/2009                   SHELBY             TN   TRAINED SPOTTER

            WATER OVER ROAD AT ROWLETT AND CENTER ROADS. DEBRIS
            FLOATING IN STREET. FULL BLOCK IS IMPASSABLE.

&&

TLSJR
Local storm report, Jul 30, 6:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
639 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     NON-TSTM WND DMG WYNNE                   35.23N 90.79W
07/30/2009                   CROSS              AR   EMERGENCY MNGR

            OFFICIAL REPORTS MINOR DAMAGE TO HOTEL...RESTAURANT AND
            STORES. ALSO WINDOWS BLOWN OUT.

0402 PM     TSTM WND DMG     4 SW DOWNTOWN MEMPHIS   35.09N 90.10W
07/30/2009                   SHELBY             TN   PUBLIC

            18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
            LOWRY DR.

0414 PM     TORNADO          E HARRISBURG            35.56N 90.72W
07/30/2009                   POINSETT           AR   EMERGENCY MNGR

            SHERIFF REPORTED TORNADO NEAR BAY LANE. NO DAMAGE AND NO
            INJURIES

0432 PM     TORNADO          4 E DOWNTOWN MEMPHIS    35.13N 89.98W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
            LIMBS ON EXPRESSWAY.

0451 PM     TORNADO          5 SW LAKELAND           35.19N 89.79W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
            PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.

0500 PM     TORNADO          4 SE OLIVE BRANCH       34.91N 89.78W
07/30/2009                   DESOTO             MS   NWS EMPLOYEE

            BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
            ALSO POWER POLES DOWN.

0501 PM     TORNADO          2 SSE OLIVE BRANCH      34.93N 89.82W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
            OVERTURNED.

0502 PM     TORNADO          2 SE OLIVE BRANCH       34.93N 89.80W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.

0507 PM     TSTM WND GST     7 S RIPLEY              35.64N 89.53W
07/30/2009  M86.00 MPH       LAUDERDALE         TN   MESONET

            86 MPH FROM MESONET OBSERVATION

0515 PM     FLASH FLOOD      1 N HERNANDO            34.84N 89.99W
07/30/2009                   DESOTO             MS   TRAINED SPOTTER

            FLOODING AT GOODMAN AND GREENBROOK ROAD.

0553 PM     FLASH FLOOD      1 N COLLIERVILLE        35.07N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            WATER OVER CURB ABOUT ONE FOOT DEEP.

0553 PM     FLASH FLOOD      2 N COLLIERVILLE        35.08N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            WATER ON COLLIERVILLE-ARLINGTON ROAD NEAR STEWART RD.
            WATER ABOUT 1 FOOT DEEP.

0600 PM     FLASH FLOOD      1 N COLLIERVILLE        35.07N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            CREEK OUT OF BANK NORTH OF SHELTON ROAD

0625 PM     FLASH FLOOD      COLLIERVILLE            35.06N 89.68W
07/30/2009                   SHELBY             TN   TRAINED SPOTTER

            WATER OVER ROAD AT ROWLETT AND CENTER ROADS. DEBRIS
            FLOATING IN STREET. FULL BLOCK IS IMPASSABLE.

&&

TLSJR
Local storm report, Jul 30, 6:51 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
651 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     NON-TSTM WND DMG WYNNE                   35.23N 90.79W
07/30/2009                   CROSS              AR   EMERGENCY MNGR

            OFFICIAL REPORTS MINOR DAMAGE TO HOTEL...RESTAURANT AND
            STORES. ALSO WINDOWS BLOWN OUT.

0402 PM     TSTM WND DMG     4 SW DOWNTOWN MEMPHIS   35.09N 90.10W
07/30/2009                   SHELBY             TN   PUBLIC

            18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
            LOWRY DR.

0414 PM     TORNADO          E HARRISBURG            35.56N 90.72W
07/30/2009                   POINSETT           AR   EMERGENCY MNGR

            SHERIFF REPORTED TORNADO NEAR BAY LANE. NO DAMAGE AND NO
            INJURIES

0432 PM     TORNADO          4 E DOWNTOWN MEMPHIS    35.13N 89.98W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
            LIMBS ON EXPRESSWAY.

0451 PM     TORNADO          5 SW LAKELAND           35.19N 89.79W
07/30/2009  F0               SHELBY             TN   NWS STORM SURVEY

            TORNADO CONFIRMED. PRELIMINARY PATH 250 YDS WIDE AND 5
            MILES LONG. ESTIMATED WINDS OF 80 TO 90 MPH. DAMAGE TO
            CAR DEALERSHIP AND RESTAURANT.

0500 PM     TORNADO          4 SE OLIVE BRANCH       34.91N 89.78W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO NEAR BETHAL ROAD AND US 78. DAMAGE TO COLLEGE
            PARK SUBDIVISION. ABOUT 8 HOMES DESTROYED. 50 HOMES
            DAMAGED.

0500 PM     TORNADO          4 SE OLIVE BRANCH       34.91N 89.78W
07/30/2009                   DESOTO             MS   NWS EMPLOYEE

            BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
            ALSO POWER POLES DOWN.

0501 PM     TORNADO          2 SSE OLIVE BRANCH      34.93N 89.82W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
            OVERTURNED.

0502 PM     TORNADO          2 SE OLIVE BRANCH       34.93N 89.80W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.

0507 PM     TSTM WND GST     7 S RIPLEY              35.64N 89.53W
07/30/2009  M86.00 MPH       LAUDERDALE         TN   MESONET

            86 MPH FROM MESONET OBSERVATION

0515 PM     FLASH FLOOD      1 N HERNANDO            34.84N 89.99W
07/30/2009                   DESOTO             MS   TRAINED SPOTTER

            FLOODING AT GOODMAN AND GREENBROOK ROAD.

0553 PM     FLASH FLOOD      2 N COLLIERVILLE        35.08N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            WATER ON COLLIERVILLE-ARLINGTON ROAD NEAR STEWART RD.
            WATER ABOUT 1 FOOT DEEP.

0553 PM     FLASH FLOOD      1 N COLLIERVILLE        35.07N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            WATER OVER CURB ABOUT ONE FOOT DEEP.

0600 PM     FLASH FLOOD      1 N COLLIERVILLE        35.07N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            CREEK OUT OF BANK NORTH OF SHELTON ROAD

0625 PM     FLASH FLOOD      COLLIERVILLE            35.06N 89.68W
07/30/2009                   SHELBY             TN   TRAINED SPOTTER

            WATER OVER ROAD AT ROWLETT AND CENTER ROADS. DEBRIS
            FLOATING IN STREET. FULL BLOCK IS IMPASSABLE.

&&

TLSJR
Special weather statement, Jul 30, 7:02 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
702 PM CDT THU JUL 30 2009

MSZ003-004-310015-
TIPPAH MS-BENTON MS-
702 PM CDT THU JUL 30 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTH CENTRAL TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...

PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER
HAMILTON AT 703 PM CDT...MOVING NORTHEAST AT 30 MPH.

PEOPLE IN BENTON AND TIPPAH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 715 PM CDT.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 10:28 PM CDTAreal Flood AdvisoryMEGTallahatchie, Yalobusha92 min
Jul 31, 12:37 AM CDTRiver Flood WarningMEGTate, Tunica11 hr
Jul 30, 7:05 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy, Madison70 min
Jul 30, 7:29 PM CDTSevere Thunderstorm WarningMEGCarroll, Decatur, Henderson, Madison61 min
Jul 30, 7:43 PM CDTTornado WarningMEGCarroll, Decatur, Henderson47 min
Jul 30, 7:54 PM CDTFlash Flood WarningMEGChester, Fayette, Hardeman, Haywood, Madison2 hr
Jul 30, 9:16 PM CDTFlash Flood WarningMEGCarroll, Chester, Decatur, Gibson, Henderson, Madison and 1 more119 min
Jul 30, 9:30 PM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale10 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Flash Flood Warnings in Arkansas, 2009Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.